Alert archive / North Carolina / Tornado Warnings in 2024
Tornado Warning 30, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Aug 8, 2024, 12:15 PM EDT for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2024, 12:15 PM EDT (16:15 UTC)
- Expired
- Aug 8, 2024, 12:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 2:49 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 4.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.6
The text
As transmitted.
475
WFUS52 KRAH 081615
TORRAH
NCC065-127-195-081645-
/O.NEW.KRAH.TO.W.0030.240808T1615Z-240808T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
1215 PM EDT Thu Aug 8 2024
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Northeastern Nash County in central North Carolina...
Southwestern Edgecombe County in central North Carolina...
Northeastern Wilson County in central North Carolina...
* Until 1245 PM EDT.
* At 1215 PM EDT, a severe thunderstorm capable of producing a
tornado was located 7 miles east of Elm City, or 9 miles southeast
of Rocky Mount, moving northwest at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Rocky Mount, Elm City, and Dortches around 1220 PM EDT.
Nashville around 1225 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Pinetops, Red Oak, Kingsboro, Tar River Reservoir, and Sharpsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3583 7756 3574 7774 3591 7801 3605 7795
3610 7783
TIME...MOT...LOC 1615Z 143DEG 38KT 3583 7773
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kren5 follow-up statements
129
WWUS52 KRAH 081620
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1220 PM EDT Thu Aug 8 2024
NCC065-127-195-081645-
/O.CON.KRAH.TO.W.0030.000000T0000Z-240808T1645Z/
Nash NC-Edgecombe NC-Wilson NC-
1220 PM EDT Thu Aug 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR
NORTHEASTERN NASH...WEST CENTRAL EDGECOMBE AND NORTHEASTERN WILSON
COUNTIES...
At 1220 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Rocky Mount, moving northwest at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Rocky Mount, Nashville, and Dortches around 1225 PM EDT.
Other locations impacted by this tornadic thunderstorm include Red
Oak, Kingsboro, Tar River Reservoir, and Sharpsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3588 7761 3577 7779 3591 7801 3605 7795
3610 7783
TIME...MOT...LOC 1620Z 143DEG 38KT 3588 7777
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kren422
WWUS52 KRAH 081625
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1225 PM EDT Thu Aug 8 2024
NCC065-127-195-081645-
/O.CON.KRAH.TO.W.0030.000000T0000Z-240808T1645Z/
Nash NC-Edgecombe NC-Wilson NC-
1225 PM EDT Thu Aug 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR
NORTHEASTERN NASH...WEST CENTRAL EDGECOMBE AND NORTH CENTRAL WILSON
COUNTIES...
At 1225 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Rocky Mount, moving northwest at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Rocky Mount, Nashville, and Dortches around 1230 PM EDT.
Other locations impacted by this tornadic thunderstorm include Red
Oak, Kingsboro, Tar River Reservoir, and Sharpsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3592 7765 3580 7784 3591 7801 3605 7795
3610 7783
TIME...MOT...LOC 1625Z 143DEG 37KT 3591 7779
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kren505
WWUS52 KRAH 081630
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1230 PM EDT Thu Aug 8 2024
NCC195-081640-
/O.CAN.KRAH.TO.W.0030.000000T0000Z-240808T1645Z/
Wilson NC-
1230 PM EDT Thu Aug 8 2024
...THE TORNADO WARNING FOR NORTH CENTRAL WILSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM EDT for central North
Carolina.
&&
LAT...LON 3596 7769 3588 7783 3594 7800 3605 7795
3610 7783
TIME...MOT...LOC 1630Z 143DEG 38KT 3596 7783
$$
NCC065-127-081645-
/O.CON.KRAH.TO.W.0030.000000T0000Z-240808T1645Z/
Nash NC-Edgecombe NC-
1230 PM EDT Thu Aug 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR
NORTHEASTERN NASH AND WEST CENTRAL EDGECOMBE COUNTIES...
At 1230 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Rocky Mount, moving northwest at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Rocky Mount, Nashville, and Dortches around 1235 PM EDT.
Other locations impacted by this tornadic thunderstorm include Red
Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3596 7769 3588 7783 3594 7800 3605 7795
3610 7783
TIME...MOT...LOC 1630Z 143DEG 38KT 3596 7783
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kren431
WWUS52 KRAH 081637
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1237 PM EDT Thu Aug 8 2024
NCC065-081647-
/O.CAN.KRAH.TO.W.0030.000000T0000Z-240808T1645Z/
Edgecombe NC-
1237 PM EDT Thu Aug 8 2024
...THE TORNADO WARNING FOR WEST CENTRAL EDGECOMBE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM EDT for central North
Carolina.
&&
LAT...LON 3601 7777 3596 7779 3590 7789 3594 7800
3605 7795 3610 7783 3603 7776
TIME...MOT...LOC 1637Z 141DEG 37KT 3600 7788
$$
NCC127-081645-
/O.CON.KRAH.TO.W.0030.000000T0000Z-240808T1645Z/
Nash NC-
1237 PM EDT Thu Aug 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR
NORTHEASTERN NASH COUNTY...
At 1237 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Dortches, or near Nashville, moving northwest at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Nashville and Dortches around 1240 PM EDT.
Other locations impacted by this tornadic thunderstorm include Red
Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3601 7777 3596 7779 3590 7789 3594 7800
3605 7795 3610 7783 3603 7776
TIME...MOT...LOC 1637Z 141DEG 37KT 3600 7788
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kren883
WWUS52 KRAH 081642
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1242 PM EDT Thu Aug 8 2024
NCC127-081652-
/O.EXP.KRAH.TO.W.0030.000000T0000Z-240808T1645Z/
Nash NC-
1242 PM EDT Thu Aug 8 2024
...THE TORNADO WARNING FOR NORTHEASTERN NASH COUNTY WILL EXPIRE AT
1245 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 100 PM EDT for central North
Carolina. A Tornado Watch also remains in effect until 800 PM EDT for
central North Carolina.
&&
LAT...LON 3601 7777 3596 7779 3590 7789 3594 7800
3605 7795 3610 7783 3603 7776
TIME...MOT...LOC 1642Z 143DEG 38KT 3602 7790
$$
KrenWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Aug 8, 9:35 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 8, 9:35 AM EDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 935 AM EDT Thu Aug 8 2024 .SYNOPSIS... The center of what is now Tropical Storm Debby, currently over east central South Carolina, will move northward through the Piedmont of North Carolina through early Friday. A trailing surface front will hold over western and central North Carolina Friday through Saturday, resulting in continued unsettled weather. The front will then slowly sweep east through the area Sunday into Monday. && .NEAR TERM /TODAY AND TONIGHT/... As of 935 AM Thursday... ...Flood threat continues across all of central NC... ...Isolated wind gusts to 35-50 mph remain possible within the heavier rain bands with background gusts 20-35 mph common... ...Isolated tornado threat continues over our eastern half into north central areas of central NC... Forecast remains on track and in line with conditions. TS Debby, located about 90 miles N of CHS at 8 AM, will slowly weaken as it tracks through the Piedmont through early Fri. The most immediate threats remain heavy rain producing widespread flooding, and we've had several tornadic circulations, and at least two confirmed touchdowns, along a convective band that is now oriented from Edgecombe through Person county. This band will continue to be closely monitored as it lifts NNW. Additional bands of embedded enhanced updrafts with a tornado threat are expected from the Triangle through Wayne/Sampson county to the coast, where some elevated CAPE exists, and additional circulations may spin up there as well. Flash flood warnings remain for the entire area, and while there is currently a relative lull area lifting into our southern sections, this area has already seen 24 hr totals of 3-6+ inches, and rivers and streams are running very high or are flooding and can't take much more water. Will maintain high pops areawide. Temps will move little, and highs in the 70s to near 80 are expected. -GIH Earlier discussion from 400 AM: Tropical Storm Debby will move northwest across eastern South Carolina through the early afternoon and then north while picking up speed across the western Piedmont of NC through midnight, before continuing north through the Mid- Atlantic states Friday. Multiple rain bands will continue to spiral from SE to NW through the afternoon and early evening, with the rain becoming a little more scattered/broken in nature towards midnight as Debby's circulation center begins to lift north of the area. While the flooding threat will persist across of central NC, the axis of heaviest rain and accompanying flash flooding threat will gradually shift westward across the NC Piedmont, where 4-6 inches is expected. HREF PPM suggests the potential for isolated higher amounts up to 8-9 inches is possible across the western Piedmont, which is certainly plausible as the heavy rainfall axis typically becomes aligned west of track as system starts to transition to extratropical. Elsewhere, rainfall amounts of 1-3 inches is expected. Strong wind gusts of 40-50 mph possible within the heavier rain bands. Otherwise, expect wind gusts of 20-30 mph outside of the heavier rain bands. The isolated tornado threat should persist into the afternoon and evening as additional bands move through the area, especially as modest steepening of low-level lapse rates occur. While the best instability of 750-1250 J/ is forecast to remain east of US 1, the 0- 3 km storm-relative helicity swath of 200 to 300 m2/s2 will shift NW into the Piedmont and northern coastal plain. Highs today ranging from mid 70s NW to lower/mid 80s east. Lows in the 70s. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 400 AM Thursday... The circulation associated with Debby will be just north of the forecast area by daybreak Friday and the process of becoming extratropical should be well underway at that point. Various hi-res models suggest the low will drag a cold front over the mountains and through the area, but that is unlikely to happen until some point this weekend. There will remain an area of enhanced northward oriented moisture transport across the Coastal Plain throughout the day on Friday, co-located with the greatest instability and shear and this is the area where the highest PoPs will remain in place through at least 00Z Saturday. While the Flood Watch remains in place area-wide through 9pm Friday night and may ultimately be trimmed in time and space across the western Piedmont, I'll leave it in place as-is for now given the potential for at least some showers and storms through the first half of the day west of the Triangle. Precip should end area-wide by late Friday night. Highs in the low to mid 80s, lows in the upper 60s/around 70. &&. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 400 AM Thursday... The front that will sweep Debby out of the region will extend from New England south along the East Coast Saturday morning, passing along the I-95 corridor in North Carolina, then tracking southwest back towards New Orleans. While the front to the north of North Carolina will move east over the Atlantic Ocean over the weekend, the southern portion of the front will actually pivot to more of an east-west orientation, extending back towards Atlanta by Monday morning. The front should then become stationary in this fashion through the middle of next week. As a result, the chance of showers and thunderstorms has increased from the previous forecast, with a 30-50% chance east of I-95 each afternoon/evening, with a lesser chance back towards the Triad. The precipitation chances will be diurnally driven, with higher values in the afternoon/evening hours and lesser values overnight and in the morning. While some southern locations might reach the lower 90s on Saturday, the rest of the area should be in the 80s that day. From Sunday onward, highs will be in the 80s in all locations. Lows will range from the mid 60s to the low 70s through the period. && .AVIATION /1130Z THURSDAY THROUGH MONDAY/... As of 730 AM Thursday... * TC Debby will produce widespread adverse conditions with IFR/MVFR restrictions, gusty winds and some LLWS. Multiple rain bands will continue to spiral from SE to NW through the afternoon and evening, with the rain becoming a little more scattered/broken in nature late this evening and into the overnight hours as Debby's circulation center lifts off to the north. Flight restrictions are expected to remain predominately IFR to MVFR through the evening, before potentially lowering to LIFR tonight. Additionally, could see embedded thunder at times, especially this afternoon due to some tempered heating and steeper low-level lapse rates. East-northeasterly gusts of 15 to 25 kts will persist through the evening, with stronger wind gusts of 35-45 kts possible within the heavier rain bands. Winds will shift to SSWLY late this evening and tonight as the center of the circulation passes north of the area. Lastly, despite some stronger flow near the sfc, there remains a chance for low-level wind shear at all TAF sites into the afternoon. Looking ahead: Adverse aviation conditions will continue through Friday morning with conditions improving by midday/early afternoon Friday. Expect generally VFR conditions Saturday through early next week, with mainly scattered diurnal driven showers and storms possible each afternoon. && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday evening for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...Hartfield NEAR TERM...Hartfield/CBL SHORT TERM...DL LONG TERM...Green AVIATION...CBL
Hazardous weather outlook, Aug 8, 5:03 AM EDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 503 AM EDT Thu Aug 8 2024 NCZ007-021>025-038>040-073>076-083>086-090915- Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph- Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke- 503 AM EDT Thu Aug 8 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Rainfall associated with Tropical Storm Debby will result in an increased threat for flooding across the Watch area. Rainfall amounts of 1 to 2 inches have already fallen across the watch area. An additional 2 to 5 inches of rain is expected through early Friday, with locally higher amounts possible over the NC Piedmont. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. People living along rivers and creeks should make preparations for possible moderate river flooding by late week and lingering into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ008>011-026>028-041>043-077-078-088-089-090915- Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston- Wilson-Harnett-Wayne-Cumberland-Sampson- 503 AM EDT Thu Aug 8 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Rainfall associated with Tropical Storm Debby will result in an increased threat for flooding across the Watch area. Rainfall amounts of 1 to 2 inches have already fallen across the watch area, with the highest amounts over the southern coastal plain and Sandhills. An additional 2 to 5 inches of rain is expected through early Friday, with locally higher amounts possible over the NC Piedmont. Isolated tornadoes will be possible through the afternoon and evening and heavy rain bands continue to move through the area. Wind gusts of 40 to 50 mph, within the heavier rain bands could lead to scattered power outages and downed trees Thursday and into Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. People living along rivers and creeks should make preparations for possible moderate river flooding by late week and lingering into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 8, 10:41 AM EDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1041 AM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM Flash Flood 1 NW Goldsboro 35.38N 77.98W
08/08/2024 Wayne NC Emergency Mngr
Several roads flooded in Goldsboro.
&&Local storm report, Aug 8, 10:43 AM EDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1043 AM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM Flash Flood 2 NW East Laurinburg 34.79N 79.46W
08/08/2024 Scotland NC Emergency Mngr
Several swift water rescues on going this
morning as of 915 am in Scotland County.
&&Local storm report, Aug 8, 11:03 AM EDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1103 AM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM Flash Flood 2 WNW Purnell 36.03N 78.60W
08/08/2024 Wake NC Dept of Highways
Several reports of flooded creeks and
streams along with flooded roads. Flooding
on Mangum Dairy Road and Pleasant Forest
Road.
&&Local storm report, Aug 8, 11:23 AM EDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1123 AM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM Flash Flood 2 ESE Raleigh 35.82N 78.63W
08/08/2024 Wake NC Mesonet
Crabtree Creek continues to rise with water
beginning to inundate nearby areas including
the greenway. Latest stage at Wake Forest
Road was 13.6 feet.
&&Local storm report, Aug 8, 11:43 AM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1143 AM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM Flash Flood 1 W Angier 35.51N 78.75W
08/08/2024 Harnett NC Dept of Highways
Several roads flooded in Harnett County
including Chalybeate Springs Road, West
Williams Street, and Dry Creek Road.
&&Local storm report, Aug 8, 11:55 AM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1155 AM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM Flash Flood Graham 36.06N 79.39W
08/08/2024 Alamance NC Public
Several reports of flash flooding in
Alamance County including multiple roads
closed and yards flooded.
&&The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:48 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson, Scotland | 6 hr |
| Aug 7, 11:26 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond, Scotland | 64 min |
| Aug 8, 12:30 AM EDT | Special Weather Statement | RAH | Wayne | 60 min |
| Aug 8, 1:01 AM EDT | Special Weather Statement | RAH | Wayne | 59 min |
| Aug 8, 1:30 AM EDT | Flash Flood Warning | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 6 hr |
| Aug 8, 2:15 AM EDT | Tornado Warning | RAH | Wayne, Wilson | 45 min |
| Aug 8, 2:21 AM EDT | Tornado Warning | RAH | Wayne, Wilson | 39 min |
| Aug 8, 2:46 AM EDT | Special Weather Statement | RAH | Wayne | 29 min |
| Aug 8, 2:49 AM EDT | Tornado Warning | RAH | Johnston, Wayne, Wilson | 26 min |
| Aug 8, 2:51 AM EDT | Tornado Warning | RAH | Johnston, Nash, Wilson | 24 min |
| Aug 8, 3:09 AM EDT | Flash Flood Warning | RAH | Chatham, Harnett, Johnston, Lee, Nash, Wake and 2 more | 6 hr |
| Aug 8, 3:12 AM EDT | Tornado Warning | RAH | Johnston, Nash, Wayne, Wilson | 33 min |
| Aug 8, 3:15 AM EDT | Tornado Warning | RAH | Johnston, Wake | 30 min |
| Aug 8, 3:21 AM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson, Scotland | 6 hr |
| Aug 8, 3:39 AM EDT | Tornado Warning | RAH | Wilson | 36 min |
| Aug 8, 4:13 AM EDT | Flash Flood Warning | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Guilford and 4 more | 6 hr |
| Aug 8, 5:04 AM EDT | Tornado Warning | RAH | Edgecombe | 41 min |
| Aug 8, 5:06 AM EDT | River Flood Warning | RAH | Cumberland | 4 days |
| Aug 8, 5:37 AM EDT | Tornado Warning | RAH | Wilson | 23 min |
| Aug 8, 6:22 AM EDT | Special Weather Statement | RAH | Edgecombe | 68 min |
| Aug 8, 6:43 AM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 7 hr |
| Aug 8, 6:55 AM EDT | Flash Flood Warning | RAH | Edgecombe, Franklin, Nash | 11 hr |
| Aug 8, 7:06 AM EDT | River Flood Warning | RAH | Anson, Stanly | 49 hr |
| Aug 8, 7:07 AM EDT | Special Weather Statement | RAH | Nash | 23 min |
| Aug 8, 7:11 AM EDT | Tornado Warning | RAH | Nash, Wilson | 13 min |
| Aug 8, 7:48 AM EDT | Tornado Warning | RAH | Franklin, Nash | 42 min |
| Aug 8, 7:53 AM EDT | Tornado Warning | RAH | Edgecombe, Nash | 20 min |
| Aug 8, 7:58 AM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 22 min |
| Aug 8, 8:11 AM EDT | Tornado Warning | RAH | Franklin, Nash | 23 min |
| Aug 8, 8:12 AM EDT | Flash Flood Warning | RAH | Granville, Person, Vance | 12 hr |
| Aug 8, 8:23 AM EDT | Tornado Warning | RAH | Franklin, Granville, Vance | 12 min |
| Aug 8, 8:52 AM EDT | Special Weather Statement | RAH | Edgecombe | 23 min |
| Aug 8, 8:58 AM EDT | Tornado Warning | RAH | Edgecombe | 32 min |
| Aug 8, 9:01 AM EDT | River Flood Warning | RAH | Johnston | 45 hr |
| Aug 8, 9:07 AM EDT | Flash Flood Warning | RAH | Chatham, Harnett, Johnston, Lee, Wake, Wayne and 1 more | 5 hr |
| Aug 8, 9:18 AM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson, Scotland | 5 hr |
| Aug 8, 9:34 AM EDT | Special Weather Statement | RAH | Nash | 26 min |
| Aug 8, 9:53 AM EDT | Special Weather Statement | RAH | Edgecombe | 37 min |
| Aug 8, 9:59 AM EDT | River Flood Warning | RAH | Chatham, Lee | 3 days |
| Aug 8, 10:17 AM EDT | Flash Flood Warning | RAH | Alamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more | 8 hr |
| Aug 8, 10:30 AM EDT | Special Weather Statement | RAH | Nash | 30 min |
| Aug 8, 10:32 AM EDT | Tornado Warning | RAH | Franklin, Halifax, Nash, Warren | 28 min |
| Aug 8, 12:20 PM EDT | Special Weather Statement | RAH | Wilson | 40 min |
| Aug 8, 1:19 PM EDT | River Flood Warning | RAH | Harnett | 3 days |
| Aug 8, 1:22 PM EDT | River Flood Warning | RAH | Franklin | 65 hr |
| Aug 8, 1:50 PM EDT | Areal Flood Warning | RAH | Anson, Chatham, Cumberland, Harnett, Hoke, Johnston and 10 more | 23 hr |
| Aug 8, 1:58 PM EDT | River Flood Warning | RAH | Chatham | 56 hr |
| Aug 8, 2:52 PM EDT | River Flood Warning | RAH | Johnston | 4 days |
| Aug 8, 3:15 PM EDT | River Flood Warning | RAH | Edgecombe | 6 days |
| Aug 8, 3:16 PM EDT | Flash Flood Warning | RAH | Johnston, Wake, Wayne, Wilson | 2 hr |
| Aug 8, 3:19 PM EDT | River Flood Warning | RAH | Wayne | 9 days |
| Aug 8, 3:26 PM EDT | Special Weather Statement | RAH | Vance | 49 min |
| Aug 8, 3:29 PM EDT | Tornado Warning | RAH | Franklin, Vance, Warren | 31 min |
| Aug 8, 3:46 PM EDT | Special Weather Statement | RAH | Franklin | 44 min |
| Aug 8, 3:49 PM EDT | River Flood Warning | RAH | Alamance | 50 hr |
| Aug 8, 3:52 PM EDT | River Flood Warning | RAH | Cumberland | 4 days |
| Aug 8, 4:00 PM EDT | Tornado Warning | RAH | Franklin, Nash | 30 min |
| Aug 8, 4:12 PM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 33 min |
| Aug 8, 4:29 PM EDT | Tornado Warning | RAH | Franklin, Granville, Vance | 31 min |
| Aug 8, 4:31 PM EDT | Tornado Warning | RAH | Franklin, Granville, Vance | 29 min |
| Aug 8, 5:03 PM EDT | Tornado Warning | RAH | Edgecombe, Halifax, Nash | 27 min |
| Aug 8, 5:11 PM EDT | River Flood Warning | RAH | Edgecombe, Halifax, Nash | 4 days |
| Aug 8, 5:14 PM EDT | River Flood Warning | RAH | Edgecombe | 9 days |
| Aug 8, 5:20 PM EDT | River Flood Warning | RAH | Sampson | 6 days |
| Aug 8, 5:51 PM EDT | Areal Flood Warning | RAH | Alamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more | 12 hr |
| Aug 8, 5:59 PM EDT | Areal Flood Warning | RAH | Edgecombe, Franklin, Nash | 14 hr |
| Aug 8, 6:05 PM EDT | Areal Flood Warning | RAH | Alamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more | 12 hr |
| Aug 8, 6:50 PM EDT | Special Weather Statement | RAH | Franklin, Vance | 40 min |
| Aug 8, 6:55 PM EDT | Tornado Warning | RAH | Franklin, Vance, Warren | 35 min |
| Aug 8, 7:22 PM EDT | Tornado Warning | RAH | Franklin, Warren | 23 min |
| Aug 8, 7:44 PM EDT | Tornado Warning | RAH | Warren | 31 min |
| Aug 8, 7:56 PM EDT | Areal Flood Warning | RAH | Granville, Person, Vance | 12 hr |
Nearby
Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.